MAUDE Adverse Event Report: ARTHROCARE CORP. LOPRO ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. LOPRO ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC1336-01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery when the product was used for the first time, it worked at first but then suddenly did not work.There was no backup device available.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
The returned device, used in treatment, was returned for evaluation.There was a relationship between the returned device and the reported event.Visual inspection under magnification of the wand shows moderate electrode wear.The insulation on the shaft is in its original condition.There are no manufacturing abnormalities visually observed with the returned wand.The device was tested with a known good controller and does not generate any output.The complaint was verified and the root cause could not be determined with confidence.Due to moderate electrode wear, most likely the failure is related to the end of useful life for the device.Factors that could cause this type of failure includes: using set points higher than the default settings or using the wand for an extended period of time.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
LOPRO ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8759631
Report Number3006524618-2019-00318
Device Sequence Number1342184
Product Code GEI
UDI-Device Identifier00817470004533
UDI-Public00817470004533
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAC1336-01
Device Lot Number2017873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer08/09/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1